Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking birth control pills, menopause, no period in 2 months, cramping, night sweats

I have been taking continuous birth control ( junel ) for the past 3 years with no break at the suggestion of my mother s oncologist (she died of ovarian cancer ). I am 50 yrs old (130 lbs, 5 2 ) and have recently (2 months ago) decided to see if I am in menopause by stopping the pill during the off week (brown pills). I do not take the brown pills, but wait the week to begin a new package. I have not had a period in the two months, but do get some cramping. How long should I wait to see if I will have a period? I am hesitant to go off BCP completely as I do not wish to become pregnant, especially at this age. Even when I took the pill continuously, I had night sweats (maybe my room is too warm at nght), not so much since I am taking 3 weeks on, 1 week off.
Asked On : Sun, 20 May 2012
Answers:  1 Views:  227
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Thanks for writing to us.
You can get your serum FSH evaluated to see how well are your ovaries functioning. Continuous use of pills can also cause absence of periods.
I hope this information has been both informative and helpful for you.
Dr. Rakhi Tayal ,
Answered: Wed, 23 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor